Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Midland/Odessa, TX

April 26, 2025Lea County, New Mexico; Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 26, 2025, 3:34 AM MDT for Lea County, New Mexico; Gaines County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2025, 3:34 AM MDT (09:34 UTC)
Expired
Apr 26, 2025, 4:03 AM MDT
In force
29 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Lea County, NM, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:40 AM MDTHAIL 1.52 Ese Hobbs, NMPing pong sized hail reported through social media. Location is approximate.
Apr 26, 3:50 AM MDTHAIL 13 E Hobbs, NMReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1611 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

858 
WUUS54 KMAF 260934
SVRMAF
NMC025-TXC165-261030-
/O.NEW.KMAF.SV.W.0101.250426T0934Z-250426T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
434 AM CDT Sat Apr 26 2025

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  East central Lea County in southeastern New Mexico...
  Northwestern Gaines County in western Texas...

* Until 530 AM CDT/430 AM MDT/.

* At 434 AM CDT/334 AM MDT/, a severe thunderstorm was located near
  Hobbs, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hobbs, Industrial Airpark, Knowles, Higginbotham, and Lea County
  Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3297 10306 3296 10306 3296 10276 3263 10305
      3263 10321 3298 10321
TIME...MOT...LOC 0934Z 205DEG 12KT 3269 10311 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

10
3 follow-up statements
872 
WWUS54 KMAF 260941
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
441 AM CDT Sat Apr 26 2025

NMC025-TXC165-261030-
/O.CON.KMAF.SV.W.0101.000000T0000Z-250426T1030Z/
Lea NM-Gaines TX-
441 AM CDT Sat Apr 26 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM
CDT/430 AM MDT/ FOR EAST CENTRAL LEA AND NORTHWESTERN GAINES
COUNTIES...

At 441 AM CDT/341 AM MDT/, a severe thunderstorm was located over
Hobbs, moving northeast at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Hobbs, Industrial Airpark, Knowles, Higginbotham, and Lea County
Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3297 10306 3296 10306 3296 10276 3263 10305
      3263 10321 3298 10321
TIME...MOT...LOC 0941Z 205DEG 12KT 3271 10310 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

10
457 
WWUS54 KMAF 260951
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
451 AM CDT Sat Apr 26 2025

NMC025-TXC165-261030-
/O.CON.KMAF.SV.W.0101.000000T0000Z-250426T1030Z/
Lea NM-Gaines TX-
451 AM CDT Sat Apr 26 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM
CDT/430 AM MDT/ FOR EAST CENTRAL LEA AND NORTHWESTERN GAINES
COUNTIES...

At 451 AM CDT/351 AM MDT/, a severe thunderstorm was located near
Hobbs, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hobbs, Industrial Airpark, Knowles, Higginbotham, and Lea County
Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3297 10306 3296 10306 3296 10276 3263 10305
      3263 10321 3298 10321
TIME...MOT...LOC 0951Z 205DEG 12KT 3274 10308 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

10
161 
WWUS54 KMAF 261003
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
503 AM CDT Sat Apr 26 2025

NMC025-TXC165-261013-
/O.CAN.KMAF.SV.W.0101.000000T0000Z-250426T1030Z/
Lea NM-Gaines TX-
503 AM CDT Sat Apr 26 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEA AND
NORTHWESTERN GAINES COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

&&

LAT...LON 3297 10306 3296 10306 3296 10276 3263 10305
      3263 10321 3298 10321
TIME...MOT...LOC 0959Z 205DEG 12KT 3278 10306 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:08 AM MDT, 1 hour 26 minutes earlier. Its key messages:

  • Updated at 304 AM CDT Sat Apr 26 2025
  • Another round of strong to severe storms is expected to develop this afternoon/evening over our northern counties. Once again, large hail and damaging winds will be the main threats, although a tornado or two cannot be ruled out.
  • An active weather pattern continues over the next several days, along with the potential for strong to severe storms during the afternoon/evening hours.
  • A couple of cold fronts next week bring increased rain chances and slightly cooler temperatures.
Area forecast discussion, Apr 26, 2:08 AM MDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
308 AM CDT Sat Apr 26 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 304 AM CDT Sat Apr 26 2025

- Another round of strong to severe storms is expected to develop
  this afternoon/evening over our northern counties. Once again,
  large hail and damaging winds will be the main threats, although
  a tornado or two cannot be ruled out.

- An active weather pattern continues over the next several days,
  along with the potential for strong to severe storms during the
  afternoon/evening hours.

- A couple of cold fronts next week bring increased rain chances
  and slightly cooler temperatures.

&&

.SHORT TERM...
(Today through Sunday afternoon)
Issued at 304 AM CDT Sat Apr 26 2025

An upper-level trough continues to hover over the western CONUS,
keeping the door open for more disturbances to roll through our
region this weekend. Saturday, another shortwave whips across the
area while a stationary boundary lies in the Texas Panhandle and the
dryline sets in a manner that nearly follows along the Pecos River.
By Saturday afternoon, some isolated storms are expected to trigger
along the dryline, but most of the shower/storm activity looks to
revolve around the position of the stationary boundary. Based on
short-range models, a line of storms is progged to develop along the
stationary front and move from north to south during the
afternoon/early evening. A couple of these storms will have the
potential to be on the strong to severe side, with the main threats
being large hail and damaging winds, although a tornado or two
cannot be ruled out. PoPs tomorrow range from 20%-60%, with the best
chances over our northern counties. In terms of temperatures, highs
will range from the upper 70s to mid 80s north of the Pecos, while
areas south of the Pecos reach mainly into the upper 80s to upper
90s. Lows Saturday night fall into the upper 50s to mid 60s.

Sunday, lee troughing develops a surface low that tracks from
Colorado toward the Midwest. This tightens our pressure gradient,
leading to breezy southwesterly and southerly winds. The strongest
winds will be over the mountains and adjacent plains in New Mexico.
Diurnal heating may help kick up a few showers/storms along the
dryline near the Big Bend Sunday afternoon, though PoPs will be
relatively low (10%-30%). Provided ample moisture and instability, a
few storms could once again become strong to severe, with large hail
and damaging winds as the main threats. Highs Sunday top off in the
upper 80s to upper 90s.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 304 AM CDT Sat Apr 26 2025

The long term period sees a continuation of an active weather
pattern. An upper-level trough lingers out west and shortwave
disturbances continue to pass within a generally southwesterly flow
aloft. The dryline also hangs around the area, serving as a focal
point for shower/storm development over the eastern Permian Basin
and Lower Trans Pecos Monday afternoon as highs warm into the 80s
and 90s.

By Tuesday, the upper-level trough finally gets moving and digs into
the Desert Southwest. A Pacific front shaves a few degrees off of
Tuesday's highs compared to Monday and brings the return of better
rain chances across the area. Another front swings in Thursday
afternoon, dropping highs mostly into the 70s and 80s on Friday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1212 AM CDT Sat Apr 26 2025

MVFR conditions are expected at several sites tonight associated
with storm activity over southeastern New Mexico and moisture
flowing within an upper-level trough. VFR conditions look to
return by mid-to-late morning Saturday. Winds will be breezy,
mainly out of the southeast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               80  63  91  66 /  40  20  10  20
Carlsbad                 86  59  93  60 /  10   0  10   0
Dryden                   90  66  91  66 /  10   0  10  30
Fort Stockton            91  66  96  68 /  20   0  20  20
Guadalupe Pass           81  61  86  59 /   0   0   0   0
Hobbs                    79  60  91  59 /  30  10  10  10
Marfa                    87  55  89  59 /   0   0  10  20
Midland Intl Airport     82  64  91  66 /  30  10  10  20
Odessa                   82  65  91  66 /  30  10  10  20
Wink                     89  65  96  65 /  10   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....95
AVIATION...95

In the hours before

Special weather statement, Apr 26, 3:20 AM MDT, 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
420 AM CDT Sat Apr 26 2025

NMZ033-TXZ045-261000-
Central Lea County NM-Gaines TX-
420 AM CDT Sat Apr 26 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LEA AND WEST
CENTRAL GAINES COUNTIES THROUGH 500 AM CDT/400 AM MDT/...

At 420 AM CDT/320 AM MDT/, Doppler radar was tracking a strong
thunderstorm over Nadine, or near Hobbs, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hobbs, Nadine, Knowles, and Lea County Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3252 10309 3261 10324 3287 10314 3273 10287
TIME...MOT...LOC 0920Z 212DEG 8KT 3264 10314

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:23 PM MDTSevere Thunderstorm Warning Destructive damage threatMAFLea67 min
Apr 25, 7:37 PM MDTSpecial Weather StatementMAFEddy38 min
Apr 25, 8:06 PM MDTSevere Thunderstorm WarningMAFEddy54 min
Apr 25, 9:17 PM MDTSevere Thunderstorm WarningMAFEddy58 min
Apr 25, 9:26 PM MDTSpecial Weather StatementMAFEddy49 min
Apr 25, 9:50 PM MDTFlash Flood WarningMAFEddy3 hr
Apr 25, 10:03 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFEddy57 min
Apr 25, 10:58 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFEddy62 min
Apr 25, 11:58 PM MDTSevere Thunderstorm WarningMAFEddy62 min
Apr 26, 1:18 AM MDTSevere Thunderstorm WarningMAFEddy, Lea57 min
Apr 26, 2:40 AM MDTSevere Thunderstorm WarningMAFLea44 min
Apr 26, 3:20 AM MDTSpecial Weather StatementMAFLea40 min
Apr 26, 1:05 PM MDTHigh Wind WarningMAFEddy32 hr
Apr 26, 1:05 PM MDTWind AdvisoryMAFEddy32 hr
Apr 26, 1:15 PM MDTRed Flag WarningMAFChaves, Eddy, Lea, Lincoln, Otero32 hr
Apr 26, 5:53 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFLea37 min
Apr 25, 6:12 PM MDTSpecial Weather StatementMAFLoving, Winkler48 min
Apr 25, 6:29 PM MDTSevere Thunderstorm WarningMAFPecos61 min
Apr 25, 6:46 PM MDTSevere Thunderstorm WarningMAFReeves, Ward44 min
Apr 25, 7:00 PM MDTFlash Flood WarningMAFPecos3 hr
Apr 26, 3:41 PM MDTSpecial Weather StatementMAFLoving49 min
Apr 26, 3:47 PM MDTSpecial Weather StatementMAFReeves43 min
Apr 26, 3:49 PM MDTSevere Thunderstorm WarningMAFPecos, Reeves56 min
Apr 26, 3:55 PM MDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves65 min
Apr 26, 4:31 PM MDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward59 min
Apr 26, 4:43 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFPecos, Reeves62 min
Apr 26, 5:03 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFLoving, Ward, Winkler57 min
Apr 26, 5:12 PM MDTSevere Thunderstorm WarningMAFLoving, Ward, Winkler63 min
Apr 26, 5:40 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFPecos65 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2025Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.